Alert archive / Montana / Winter Storm Warnings in 2015
Winter Storm Warning 2, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Apr 14, 2015, 4:21 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2015, 4:21 PM MDT (22:21 UTC)
- Expired
- Apr 14, 2015, 9:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
303 WWUS45 KTFX 142221 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 421 PM MDT TUE APR 14 2015 MTZ052-150500- /O.NEW.KTFX.WS.W.0002.150414T2221Z-150415T0300Z/ /O.EXB.KTFX.WW.Y.0018.150414T2221Z-150415T1500Z/ JEFFERSON- INCLUDING THE FOLLOWING LOCATIONS...MONTANA CITY...CLANCY... BOULDER...WHITEHALL 421 PM MDT TUE APR 14 2015 ...WINTER STORM WARNING FOR HOMESTAKE AND ELK PARK PASSES IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW FOR HOMESTAKE AND ELK PARK PASSES...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS ALSO IN EFFECT UNTIL 9 AM MDT WEDNESDAY. * IMPACTS/TIMING...HEAVY SNOW AND BLOWING SNOW OVER HOMESTAKE AND ELK PARK PASSES WILL CAUSE SIGNIFICANT TRAVEL IMPACTS THIS EVENING. VISIBILITY WILL BE LESS THAN ONE-HALF MILE AT TIMES. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MTZ014-150500- /O.EXB.KTFX.WW.Y.0018.150414T2221Z-150415T1500Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK- INCLUDING THE FOLLOWING LOCATIONS...HELENA 421 PM MDT TUE APR 14 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 9 AM MDT WEDNESDAY. THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT WEDNESDAY. * TIMING...SNOW AND BLOWING SNOW WILL CAUSE HAZARDOUS TRAVEL THIS EVENING...ESPECIALLY OVER MOUNTAIN PASSES. VISIBILITY WILL BE LESS THAN ONE MILE AT TIMES. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED WITH WIND GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ008-015-055-150500- /O.CON.KTFX.WW.Y.0018.150415T0300Z-150415T1500Z/ BEAVERHEAD-MADISON-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...DILLON...ENNIS...SHERIDAN... TWIN BRIDGES...BOZEMAN 421 PM MDT TUE APR 14 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT WEDNESDAY... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT WEDNESDAY. THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT WEDNESDAY. * TIMING...A COLD FRONT WILL MOVE ACROSS THE AREA THIS EVENING. GUSTY NORTHWEST WINDS WILL ACCOMPANY THE FRONT. GUSTS TO 45 MPH WILL BE POSSIBLE. SNOW WILL ALSO DEVELOP BEHIND THE FRONT WITH 2 TO 4 INCHES POSSIBLE AT LOWER ELEVATIONS. * MAIN IMPACT...AREAS OF BLOWING SNOW WITH VISIBILITIES OF LESS THAN A MILE AT TIMES WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
1 follow-up statement
939 WWUS45 KTFX 150256 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 856 PM MDT TUE APR 14 2015 MTZ052-151300- /O.EXP.KTFX.WS.W.0002.000000T0000Z-150415T0300Z/ /O.CON.KTFX.WW.Y.0018.000000T0000Z-150415T1500Z/ JEFFERSON- INCLUDING THE CITIES OF...MONTANA CITY...CLANCY...BOULDER... WHITEHALL 856 PM MDT TUE APR 14 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT WEDNESDAY... ...WINTER STORM WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... * IMPACTS AND TIMING...SNOW WILL CONTINUE THIS EVENING WITH 1 TO 2 INCHES OF ADDITIONAL SNOW ACCUMULATION EXPECTED. SNOW AND SLUSH- COVERED ROADS ALONG WITH REDUCED VISIBILITY AT TIMES IN FALLING SNOW WILL CONTINUE TO CAUSE DIFFICULT TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ012-050-053-054-151300- /O.EXA.KTFX.WW.Y.0018.150415T0300Z-150415T1500Z/ CASCADE-JUDITH BASIN-BROADWATER-MEAGHER- INCLUDING THE CITY OF...WHITE SULPHUR SPRINGS 856 PM MDT TUE APR 14 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW ABOVE ELEVATIONS OF 5000 FEET...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT WEDNESDAY. THIS DOES NOT INCLUDE THE CITY OF GREAT FALLS. * IMPACTS AND TIMING...SNOW WILL CONTINUE THIS EVENING ABOVE ELEVATIONS OF 5000 FEET WITH 2 TO 4 INCHES OF ADDITIONAL SNOW ACCUMULATION EXPECTED. SNOW AND SLUSH-COVERED ROADS ALONG WITH REDUCED VISIBILITY AT TIMES IN FALLING SNOW WILL CAUSE DIFFICULT TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ008-015-055-151300- /O.CON.KTFX.WW.Y.0018.150415T0300Z-150415T1500Z/ BEAVERHEAD-MADISON-GALLATIN- INCLUDING THE CITIES OF...DILLON...ENNIS...SHERIDAN... TWIN BRIDGES...BOZEMAN 856 PM MDT TUE APR 14 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT WEDNESDAY. * IMPACTS AND TIMING...SNOW WILL CONTINUE THIS EVENING WITH UP TO 2 INCHES OF ADDITIONAL SNOW ACCUMULATION EXPECTED. ABOVE 6000 FEET...UP TO 4 INCHES OF ADDITIONAL SNOW ACCUMULATION IS POSSIBLE. SNOW AND SLUSH-COVERED ROADS ALONG WITH REDUCED VISIBILITY AT TIMES IN FALLING SNOW WILL CONTINUE TO CAUSE DIFFICULT TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ014-151300- /O.CON.KTFX.WW.Y.0018.000000T0000Z-150415T1500Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK- INCLUDING THE CITY OF...HELENA 856 PM MDT TUE APR 14 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT WEDNESDAY. * IMPACTS AND TIMING...SNOW WILL CONTINUE OVER MOUNTAIN PASSES THIS EVENING WITH UP TO 2 INCHES OF ADDITIONAL SNOW ACCUMULATION EXPECTED. SNOW AND SLUSH-COVERED ROADS WILL CONTINUE TO CAUSE DIFFICULT TRAVEL CONDITIONS...ESPECIALLY OVER MOUNTAIN PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Apr 14, 2:50 PM MDT, 1 hour 31 minutes earlier.
Area forecast discussion, Apr 14, 2:50 PM MDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 250 PM MDT TUE APR 14 2015 .DISCUSSION... TONIGHT THROUGH THURSDAY...DEEP UPPER LEVEL TROF CONTINUES TO MOVE ACROSS THE PACIFIC NORTHWEST AND TOWARD WESTERN MONTANA. MODELS CONTINUE TO SHOW THE TROF SPLITTING AS IT CROSSE4S THE CONTINENTAL DIVIDE WITH MOST OF THE ENERGY DIVING SOUTH. A COLD FRONT WILL ACCOMPANY THE TROF PASSAGE AND GUSTY WINDS WILL DEVELOP ALONG AND BEHIND THE FRONT. SOUTHWEST MONTANA REMAINS UNDER THE GREATEST THREAT FOR PRECIPITATION. SNOW AND BLOWING SNOW WILL BE THE GREATEST CONCERN FOR SOUTHWEST MONTANA. SNOW AMOUNTS WILL NOT BE TOO EXTREME, 2 TO 3 INCHES AT LOWER ELEVATIONS, BUT GUSTY WINDS WILL CREATE AREAS OF BLOWING SNOW. MOUNTAINS MAY SEE HIGHER SNOW AMOUNTS. WILL ISSUE A WINTER WEATHER ADVISORY FOR BEAVERHEAD, MADISON, AND GALLATIN COUNTIES FOR OVERNIGHT. AGAIN, BIGGEST IMPACT WILL COME FROM BLOWING SNOW. THE UPPER TROF MOVES QUICKLY TO THE EAST WITH PRECIPITATION ENDING FROM THE NORTH BY MIDDAY. HIGH PRESSURE REBUILDS OVER THE AREA THURSDAY FOR WARMER AND DRY CONDITIONS. TEMPERATURES WILL BE BELOW SEASONAL AVERAGES WEDNESDAY BUT WARM ABOVE SEASONAL AVERAGES THURSDAY. THURSDAY NIGHT THROUGH TUESDAY...DRY THURSDAY NIGHT THROUGH FRIDAY NIGHT UNDER A WESTERLY FLOW ALOFT AS AN UPPER LEVEL RIDGE OVER THE NORTHERN ROCKIES AND MT FLATTENS IN RESPONSE TO SHORTWAVE ENERGY DROPPING SOUTH THROUGH WESTERN CANADA. TEMPERATURES FRIDAY AFTERNOON WILL BE WELL ABOVE AVERAGE WITH WINDS INCREASING FRIDAY AFTERNOON/EVENING AS SURFACE LOW PRESSURE DEVELOPS TO THE LEE OF THE CANADIAN ROCKIES. SMALL WEATHER SYSTEM DROPS SE ACROSS MT SATURDAY AND SATURDAY NIGHT ALONG WITH A COLD FRONT AND COLDER AIRMASS. MEDIUM RANGE MODELS ARE GETTING INTO BETTER AGREEMENT...BUT WAFFLING STILL BEING SEEN ON AMOUNT OF PRECIPITATION WITH GFS NOW SHOWING MORE WIDESPREAD PRECIPITATION THAN THE ECMWF SAT/SAT NIGHT. WEATHER SYSTEM AND LARGER SCALE TROUGH AXIS SHIFTS EAST INTO THE NORTHERN PLAINS STATES SUNDAY THROUGH TUESDAY BUT THE UPPER LEVEL RIDGE AXIS ALONG THE WEST COAST MOVES LITTLE KEEPING THE REGION UNDER A NW FLOW ALOFT FOR DRIER CONDITIONS WITH TEMPERATURES GRADUALLY RETURNING TO SEASONAL AVERAGES EARLY NEXT WEEK.&& .AVIATION... UPDATED 1750Z. STRONG COLD FRONT PUSHING INTO AREAS EAST OF THE CONTINENTAL DIVIDE AND WILL CONTINUE TO MOVE QUICKLY EAST ACROSS CENTRAL AND SW MT BY LATE AFTERNOON. SURFACE WINDS WILL BECOME WESTERLY AS THE FRONT FRONT PASSES, THEN INCREASE SIGNIFICANTLY AND BECOME NORTHWESTERLY THIS AFTERNOON AND EVENING. CLOUDS INCREASE WITH BASES LOWERING AS THE FRONT PASSES FOLLOWED BY SHOWERS DEVELOPING AND SPREADING EAST...INITIALLY OVER THE WEST AND SOUTHWEST MONTANA MOUNTAINS THEN MAINLY ACROSS SW AND CENTRAL MT THIS EVENING AND OVERNIGHT. BY TONIGHT...SNOW LEVELS WILL FALL TO AROUND 4000 FEET WITH A PERIOD OF SNOW POSSIBLE AT CENTRAL AND SW MT TERMINALS. VFR CONDITIONS WILL PREVAIL THROUGH MID AFTERNOON WITH LOCAL MVFR POSSIBLE IN SHOWERS. MVFR CONDITIONS BECOME MORE WIDESPREAD THIS EVENING WITH MOUNTAINS OBSCURED AND LOCAL IFR POSSIBLE IN SNOW AT KLWT AND KBZN. && .PRELIMINARY POINT TEMPS/POPS... GTF 32 50 30 60 / 60 20 0 0 CTB 29 49 29 60 / 60 10 0 0 HLN 30 51 26 62 / 50 30 0 0 BZN 30 46 19 57 / 70 60 0 0 WEY 24 40 17 52 / 100 30 10 0 DLN 25 45 22 57 / 100 30 0 0 HVR 34 55 23 63 / 50 20 0 0 LWT 29 47 24 57 / 80 50 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 9 PM WEDNESDAY TO 9 AM MDT THURSDAY FOR BEAVERHEAD...MADISON...GALLATIN. && WEATHER.GOV/GREATFALLS
In the hours before
Local storm report, Apr 14, 3:53 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
353 PM MDT TUE APR 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM SNOW 12 W WHITEHALL 45.87N 112.35W
04/14/2015 E1.0 INCH JEFFERSON MT PUBLIC
SNOWFALL ACCUMULATION OVER THE LAST HOUR. VISIBILITY
REDUCED TO ZERO AT TIMES WITH BLOWING SNOW.
&&
MARTINThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:03 PM MDT | Winter Weather Advisory | TFX | 22 min | |
| Apr 14, 3:25 PM MDT | Winter Weather Advisory | TFX | 20 hr |
Nearby
Winter Storm Warnings in Montana, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.